Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 291, NWS Memphis, TN

July 24, 2004Dyer County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 24, 2004, 11:26 PM CDT for Dyer County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2004, 11:26 PM CDT (04:26 UTC)
Expired
Jul 25, 2004, 12:00 AM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Dyer County, TN

The radar

The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 250426
SVRMEM
TNC045-250500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CDT SAT JUL 24 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DYER COUNTY IN NORTHWEST TENNESSEE

* UNTIL MIDNIGHT CDT

* AT 1125 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM OVER HELOISE...MOVING EAST AT 5 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH MIDNIGHT CDT INCLUDE...
HELOISE
MIDWAY
MENGELWOOD

.DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL ARE LIKELY 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3607 8968 3595 8968 3596 8949 3613 8952

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:35 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 24, 8:35 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CDT SAT JUL 24 2004

.DISCUSSION...

SHOWERS AND THUNDERSTORMS WILL REMAIN SCATTERED OVER EASTERN
ARKANSAS DIMINISHING TO ISOLATED OVER NORTHEAST MISSISSIPPI FOR THE
REST OF TONIGHT. CURRENT FORECAST PACKAGE CONTINUES TO LOOK GOOD SO
NO UPDATES AT THIS TIME.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 24, 12:02 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CDT SAT JUL 24 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1202 PM CDT SAT JUL 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MID SOUTH THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE STRONG. HOWEVER NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SOME STORMS MAY BE STRONG.
HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Jul 24, 9:04 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 PM CDT SAT JUL 24 2004

ARZ008-009-018-250230-
CLAY AR-GREENE AR-RANDOLPH AR-
904 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE AND RANDOLPH
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES WEST OF
SUCCESS TO 3 MILES SOUTH OF BEECH GROVE AT 904 PM CDT...MOVING
NORTHEAST AT 20 MPH. THIS LINE OF STORMS CAN PRODUCE WINDS GUSTS TO
40 MPH...BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES...INCLUDING THE CITIES
OF CORNING AND MARMADUKE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 9:33 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CDT SAT JUL 24 2004

ARZ009-018-026-028-MOZ113-250300-
CLAY AR-CRAIGHEAD AR-DUNKLIN MO-GREENE AR-MISSISSIPPI AR-
933 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD...
DUNKLIN...GREENE AND MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 17 MILES NORTHWEST OF
HICKORIA TO 6 MILES WEST OF MONETTE AT 933 PM CDT...MOVING EAST AT 15
MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI
COUNTIES...INCLUDING THE CITIES OF BAY...LAKE CITY...LEACHVILLE...
MARMADUKE...MONETTE...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR
THIS STORM CLOSELY.
Special weather statement, Jul 24, 9:48 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
948 PM CDT SAT JUL 24 2004

ARZ009-018-026-028-MOZ113-250315-
CLAY AR-CRAIGHEAD AR-DUNKLIN MO-GREENE AR-MISSISSIPPI AR-
948 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD...
DUNKLIN...GREENE AND MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES WEST OF
MCDOUGAL TO BLACK OAK AT 948 PM CDT...MOVING EAST AT 15 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...DANGEROUS
LIGHTNING
AND BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI
COUNTIES...INCLUDING THE CITIES OF CARAWAY...KENNETT...LAKE CITY...
LEACHVILLE...MANILA...MONETTE...PIGGOTT...RECTOR AND SENATH...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 10:06 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 PM CDT SAT JUL 24 2004

ARZ009-026-028-MOZ113-250315-
CLAY AR-CRAIGHEAD AR-DUNKLIN MO-MISSISSIPPI AR-
1006 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD...DUNKLIN
AND MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHWEST OF
POLLARD TO 7 MILES SOUTH OF MONETTE AT 1006 PM CDT...MOVING EAST AT 5
MPH. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 45
MPH...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN AND MISSISSIPPI COUNTIES...
INCLUDING THE CITIES OF CAMPBELL...KENNETT...LEACHVILLE...MANILA...
MONETTE...PIGGOTT AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 10:50 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 PM CDT SAT JUL 24 2004

ARZ028-250400-
MISSISSIPPI AR-
1050 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER BLYTHEVILLE AT 1049 PM
CDT...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND
GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY
RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITY OF BLYTHEVILLE...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 11:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CDT SAT JUL 24 2004

ARZ028-TNZ019-048-250445-
DYER TN-LAUDERDALE TN-MISSISSIPPI AR-
1115 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER...LAUDERDALE AND
MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM HELOISE TO 16 MILES
SOUTHWEST OF HELOISE AT 1114 PM CDT...MOVING EAST AT 10 MPH. THIS
STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL AND
BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN SOUTHWEST DYER COUNTY...NORTHWEST LAUDERDALE IN TENNESSEE
AND NORTHEAST MISSISSIPPI COUNTY IN ARKANSAS SHOULD MONITOR THIS
STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:31 AM CDTSevere Thunderstorm WarningMEGDyer29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.